Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Evaluations of initial ideals and Castelnuovo-Mumford regularity

Author: Ngô Viêt Trung
Journal: Proc. Amer. Math. Soc. 130 (2002), 1265-1274
MSC (1991): Primary 13D02, 13P10
Published electronically: October 5, 2001
MathSciNet review: 1879946
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper characterizes the Castelnuovo-Mumford regularity by evaluating the initial ideal with respect to the reverse lexicographic order.

References [Enhancements On Off] (What's this?)

  • [AH] A. Aramova and J. Herzog, Almost regular sequences and Betti numbers, Amer. J. Math. 122 (2000), no. 4, 689-719. CMP 2000:16
  • [BCP] D. Bayer, H. Charalambous and S. Popescu, Extremal Betti numbers and applications to monomial ideals, J. Algebra 221 (1999), 497-512. MR 2001a:13020
  • [BM] D. Bayer and D. Mumford, What can be computed in algebraic geometry? in: D. Eisenbud and L. Robbiano (eds.), Computational Algebraic Geometry and Commutative Algebra, Proceedings, Cortona (1991), Cambridge University Press, 1993, 1-48. MR 95d:13032
  • [BS] D. Bayer and M. Stillman, A criterion for detecting $m$-regularity, Invent. Math. 87 (1987), 1-11. MR 87k:13019
  • [BG] I. Bermejo and P. Gimenez, On the Castelnuovo-Mumford regularity of projective curves, Proc. Amer. Math. Soc. 128 (2000), 1293-1299. MR 2000j:13022
  • [BH] W. Bruns and J. Herzog, On multigraded resolutions, Math. Proc. Cambridge Phil. Soc. 118 (1995), 245-275. MR 96g:13013
  • [CM] L. Coudurier and M. Morales, Classification des courbes toriques dans l'espace projectif, module de Rao et liaison, J. Algebra 211 (1999), 524-548. MR 2000a:14036
  • [EG] D. Eisenbud and S. Goto, Linear free resolutions and minimal multiplicities, J. Algebra 88 (1984), 89-133. MR 85f:13023
  • [HT] L.T. Hoa and N.V. Trung, On the Castelnuovo-Mumford regularity and the arithmetic degree of monomial ideals, Math. Z. 229 (1998), 519-537.
  • [NR] D.G. Northcott and D. Rees, Reductions of ideals in local rings, Proc. Cambridge Phil. Soc. 50 (1954), 145-158. MR 15:596a
  • [STC] P. Schenzel, N.V. Trung and N.T. Cuong, Über verallgemeinerte Cohen-Macaulay-Moduln, Math. Nachr. 85 (1978), 57-73. MR 80i:13008
  • [T1] N.V. Trung, Reduction exponent and degree bounds for the defining equations of a graded ring, Proc. Amer. Math. Soc. 102 (1987), 229-236.
  • [T2] N.V. Trung, Gröbner bases, local cohomology and reduction number, Proc. Amer. Math. Soc. 129 (2001), 9-18. MR 2001c:13042
  • [V] W. Vasconcelos, Cohomological degree of a module, in: J. Elias, J.M. Giral, R.M. Miro-Roig, S. Zarzuela (eds.), Six Lectures on Commutative Algebra, Progress in Mathematics 166, pp. 345-392, Birkhäuser, 1998. MR 99j:13012

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 13D02, 13P10

Retrieve articles in all journals with MSC (1991): 13D02, 13P10

Additional Information

Ngô Viêt Trung
Affiliation: Institute of Mathematics, Box 631, Bò Hô, Hanoi, Vietnam

Keywords: Castelnuovo-Mumford regularity, reduction number, filter-regular sequence, initial ideal, evaluation
Received by editor(s): May 19, 2000
Received by editor(s) in revised form: October 29, 2000
Published electronically: October 5, 2001
Additional Notes: The author was partially supported by the National Basic Research Program of Vietnam.
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society